U.S. doctors online nowAsk doctors free
A 42-year-old member asked:

I applied tobradex (tobramycin and dexamethasone) on my eyes and my eyes burned and turned red, what to do?

1 doctor answer2 doctors weighed in
Dr. Federico Mattioli
LASIK Surgery 25 years experience
Exam for allergy: This medicine has an antibiotic component. Although many eye medications can cause stinging/burning and temporary redness, on occasion there may be an allergy. Discuss with your eye MD.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 34-year-old member asked:

I applied tobradex (tobramycin and dexamethasone) on my eyes and my eyes burned and turned red. Is this normal?

1 doctor answer3 doctors weighed in
Dr. Barbara Devane
Ophthalmology 28 years experience
No: If your eyes burned and turned red after putting the tobradex (tobramycin and dexamethasone) in, you should stop using it and tell your ophthalmologist. You may have an allergy to it. There are other eye drops that can be prescribed that are antibiotics and steroid combinations. It's important to follow up with your doctor so you can continue to have treatment.
Last updated Jun 1, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.